Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On divisibility by nine of the sums of even amicable pairs


Author: Elvin Lee
Journal: Math. Comp. 23 (1969), 545-548
MSC: Primary 10.07
DOI: https://doi.org/10.1090/S0025-5718-1969-0248074-6
MathSciNet review: 0248074
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Most known even amicable pairs have sums divisible by nine [9]. The general form of the exceptions to the rule of divisibility by nine (Gardner's rule) is deduced and the results expressed in the form of a theorem. A computer search based on a corollary to the theorem is described and six new exceptions to Gardner's rule are found.


References [Enhancements On Off] (What's this?)

  • [1] O. Ore, Number Theory and Its History, McGraw-Hill, New York, 1948, pp. 89-99. MR 10, 100. MR 0026059 (10:100b)
  • [2] E. B. Escott, "Amicable numbers," Scripta Math., v. 12, 1946, pp. 61-72. MR 8, 135. MR 0017293 (8:135a)
  • [3] P. Poulet, "43 new couples of amicable numbers," Scripta Math., v. 14, 1948, p. 77.
  • [4] M. Garcia, "New amicable pairs," Scripta Math., v. 23, 1957, pp. 167-171. MR 20 #5158. MR 0098703 (20:5158)
  • [5] H. L. Rolf, "Friendly numbers," Amer. Math. Monthly, v. 72, 1965, p. 455.
  • [6] J. Alanen, O. Ore, & J. Stemple, "Systematic computations on amicable numbers," Math. Comp., v. 21, 1967, pp. 242-245. MR 36 #5058. MR 0222006 (36:5058)
  • [7] E. J. Lee, "Amicable numbers and the bilinear diophantine equation," Math Comp., v. 22, 1968, pp. 181-187. MR 37 #142. MR 0224543 (37:142)
  • [8] P. Bratley & J. McKay, "More amicable numbers," Math. Comp., v. 22, 1968, pp. 677-678. MR 37 #1299. MR 0225706 (37:1299)
  • [9] M. Gardner, "A short treatise on the useless elegance of perfect numbers and amicable pairs," Sci. Amer., v. 218, no. 3, 1968, pp. 123-124. MR 0114216 (22:5040)
  • [10] M. Gardner, Private communication.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.07

Retrieve articles in all journals with MSC: 10.07


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1969-0248074-6
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society